MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Hole In Material (1293)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 18 lp low profile balloon catheter was used in an unspecified procedure in the superficial femoral artery.It was reported, during inflation, contrast leaked from the tip of the balloon.The balloon leak, which the physician believes to be a pinhole, was noticed prior to inflation at nominal pressure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 18 lp low profile balloon catheter was examined.No non-conformances were noted to the catheter tubing, hub or strain relief.A pin hole was noted in the balloon.The pinhole was noted approximately 6.5cm from the distal end.The device length and balloon length both measured within specifications.A document-based investigation was performed.Review of the device history record of the finished product shows two nonconforming events that could contribute to this failure mode; however, all nonconforming product was scrapped prior to the lot being processed as normal.There were no other reported complaints for this lot number.No information regarding preparation of the balloon or patient anatomy (tortuous of calcified), that may have contributed to the pinhole leak were provided.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Measures have been initiated to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6875882
Report Number1820334-2017-02918
Device Sequence Number1323832
Product Code DQY
UDI-Device Identifier10827002502335
UDI-Public(01)10827002502335(17)200207(10)7653241
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA4-18-135-4-10
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1